Gravity's Rainbow

botany, shoes, books, and justice

When your meds make you fat

| 0 comments

I like to think of myself as accepting of all body types, not discriminating based on someone’s size or shape. Then I started taking flunarizine in an attempt to get my migraines under control. A side effect of flunarizine is weight gain. (Some research suggest it does so by causing leptin resistance.) My doctor told me it would likely cause significant weight gain and to “watch my appetite.”

So I carefully managed how much I was eating and started exercising more, but the weight started piling on. I began to berate myself – calling myself lazy or greedy. As even my biggest period pants become constricting, I feel frustrated with how my clothes fit and how I look.

I know I’m not doing anything wrong and am in fact my lifestyle is incredibly healthy, but I can’t translate that knowledge yet into feeling good about myself. It looks like I’ve got a long way to go before I truly get past size-ism in myself.

Related Posts Plugin for WordPress, Blogger...

Leave a Reply

Required fields are marked *.